| Model Number |
ZXR00 |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Codes |
Blurred Vision (2137); Visual Impairment (2138); No Code Available (3191)
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Age/date of birth: unknown, not provided.Gender/sex: unknown/not provided.Date of event: unknown/not provided.If explanted, give date: na (not applicable), there is no indication at the time of this report that the lens has been explanted.(b)(4).Attempts have been made to obtain missing information; however, to date, no response has been received.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
Event or Problem Description
A doctor reported that a patient who was implanted with a symphony lens has poor vision, and a final spherical equivalent of -1.75.Reportedly, since the low power silicone 3 piece lenses are not made any longer, the doctor reported he would need to do an explant of the lens.It was indicated that the optiwave refractive analysis system (ora) predicted this lens power to yield emmetropia, but patient refracts to a spherical equivalent of -1.75 diopter.No further information was provided.
Additional Manufacturer Narrative
Based on new information received on august 20, 2018, the following sections have been updated accordingly: age/date of birth: (b)(6).Sex/gender: male.Describe event or problem (additional information): through follow-up, the patient was experiencing blurry vision after a week post-op and was having difficulty seeing when driving.However, it was noted that there were no patient injury reported, no vitrectomy performed, and no incision enlargement planned.Based on patient's medical history, he had preoperative refractive error of myopia and glaucoma.Product will be returned.No additional information provided.If explanted, give date: explant is scheduled on (b)(6) 2018.(b)(4).All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
Additional Manufacturer Narrative
Additional information received from the doctor indicated that she took the patient back to surgery, but she did not perform a lens exchange due to excess fibrosis of intraocular lens within the capsular bag.Device evaluation: the device was not returned at the manufacturing site; therefore, product testing could not be performed and the customer's reported complaint could not be verified.Manufacturing record review: manufacturing record review of the production order and related document revealed that the product was manufactured and released according to specification.Historical data analysis: the search in complaint history revealed that no similar complaints have been received for this production order number.Labeling review: the directions for use (dfu) was reviewed.The dfu adequately provides instructions and precautions for the proper use and handling of the product.Conclusion: based on the investigation results there is no indication of a product quality deficiency and the reported complaint could not be verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
Additional Manufacturer Narrative
This correction mdr is being submitted to address inaccurate information in section f on the xml version of the previous submission caused by a software glitch in the transmission process.The internal non-conformance numbers for this software issue are nr-0148919 and capa-010215.